Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $115,000
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe and Extreme Drought continued to be observed across parts of the western and extreme southern portions of north Texas according to the U.S. Drought Monitor. However, conditions had improved in several counties by the end of the month. During the month, only eight counties had Burn Bans.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 30, 10:00 PM CST, 2 hours earlier.
Area forecast discussion, Apr 30, 10:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 PM CDT THU APR 30 2009
.AVIATION...
SEE UPDATE BELOW FOR AREA THUNDERSTORM PROGNOSIS. WILL NOT PUT TSTMS
IN TAFS...BUT SITUATION NEEDS TO BE WATCHED CLOSELY TO SEE HOW FAR
SOUTH THE STORMS WILL MOVE. OTHERWISE...PREVIOUS TAF PHILOSOPHY ON
TRACK...STRATUS EXPECTED OVERNIGHT. 84
&&
.UPDATE...
953 PM
OVERNIGHT FORECAST IS LARGELY ON TRACK...BUT WILL NEED TO BUMP
LOWS UP A COUPLE DEGREES GIVEN THE CURRENT DEWPOINTS NEAR 70
DEGREES AT MOST LOCATIONS.
THESE DEWPOINTS NEAR 70 DEGREES...COMBINED WITH HEATING TOMORROW
WILL CREATE A VERY UNSTABLE ENVIRONMENT OVER NORTH TEXAS TOMORROW
AFTERNOON. CAPES ALONG AND NORTH OF I-20 WILL APPROACH 4000 J/KG
WITH WEAKENING CIN. AS COLD FRONT IN OKLAHOMA SAGS SOUTH...IT WILL
LIKELY INITIATE STRONG/SEVERE STORMS IN SOUTHERN OKLAHOMA BY
LATE AFTERNOON. EXPECT A CLUSTER OF THESE STORMS TO DEVELOP AND
TRACK SOUTHEAST INTO THE RED RIVER VALLEY AND PERHAPS AS FAR SOUTH
AS THE I-20 CORRIDOR DURING THE EVENING HOURS. THE 18Z NAM AND NOW
THE NEW 0Z NAM IS MODELING THIS SCENARIO. THIS FITS WITH
CLIMATOLOGY OF THE PATTERN WE ARE IN...AND IT SHOWS SIMILARITIES TO
THE JUNE 1 2004 EVENT...JUST DISPLACED 100 MILES FARTHER NW. HAVE
INCREASED POPS ALONG AND NORTH OF I-20 FOR FRIDAY EVENING AND ADDED
A MENTION OF SEVERE/HEAVY RAINFALL. TR.92
&&
.PREV AVIATION...
611 PM
VFR THROUGH MIDNIGHT...THEN STRATUS FLOWS BACK NORTH BRINGING MVFR
CIGS WITH SOME IFR MIXED IN NEAR SUNRISE. SOME MVFR FOG/MIST ALSO
EXPECTED BY MORNING. CIGS/VISBYS SHOULD BE BACK TO VFR BY LATE
MORNING...AND SKIDS SHOULD CLEAR OUT LATE FRIDAY AFTERNOON. 84
&&
.PREV UPDATE...
.UPDATE...
SUBSIDENCE BEHIND LAST NIGHTS SHORTWAVE REMAINS IN CONTROL...AND
THUS CAP WILL HOLD OVER NORTH TEXAS. THIS IS CONFIRMED BY LATEST
ACARS TEMP PROFILE DATA. REMOVING LOW POPS...AND MAKING OTHER
MINOR ADJUSTMENTS TO SKY/TEMP/DEWPOINT GRIDS. TR.92
&&
.PREV DISCUSSION... /ISSUED 342 PM CDT THU APR 30 2009/
SOME LIGHT REFLECTIVITIES ARE BEGINNING TO SHOW ON AREA RADARS
ACROSS THE EASTERN HALF OF THE STATE. THUNDERSTORMS HAVE YET TO
DEVELOP IN TEXAS AND THE CHANCE FOR SEVERE STORMS IN NORTH TEXAS
APPEARS TO BE DECREASING. INSTABILITY STILL REMAINS HIGH BUT THE
CAP IS STRONG. TEMPERATURES THIS PAST HOUR ARE STILL JUST BELOW
CONVECTIVE TEMPERATURES /EXCEPT OUR WEST WHERE TEMPERATURES HAVE
SOARED INTO THE UPPER 80S/ AND WILL NEED TO CONTINUE TO MONITOR
THE RADAR IN CASE A STORM CAN BREAK THROUGH THE CAP. CANNOT
IDENTIFY ANY OUTFLOW BOUNDARIES IN NORTH TEXAS AT THIS TIME AND
LIFTING IS WEAK ACROSS THE AREA. THINK THAT A FEW STORMS MAY STILL
FIRE ALONG THE DRYLINE IN THE NEXT FEW HOURS. HOWEVER...THESE
STORMS WILL LIKELY BE SLOW MOVING AND MAY DIMINISH JUST AFTER
SUNSET BEFORE REACHING NORTH TEXAS. WILL HOLD ONTO 20 POPS THROUGH
MIDNIGHT ACROSS THE CWA.
FRIDAY WILL BE DRY AND THEN THE NEXT RAIN EPISODE BEGINS FRIDAY
NIGHT IN THE NORTHERN PORTIONS OF NORTH TEXAS. A COLD FRONT THAT
IS CURRENTLY DRAPED ACROSS CENTRAL KANSAS AND INTO THE NORTHERN
TEXAS PANHANDLE WILL SLOWLY SLIDE SOUTH FRIDAY AND STALL OVER
OKLAHOMA. IT WILL SLOWLY ADVANCE SOUTH ON SATURDAY TO THE RED
RIVER...FINALLY GETTING A PUSH SATURDAY NIGHT AND SUNDAY FROM AN
APPROACHING UPPER LEVEL DISTURBANCE. THE FRONT IS EXPECTED TO
MOVE THROUGH ALL OF NORTH TEXAS BY SUNDAY EVENING. DUE TO THE SLOW
NATURE OF THE FRONT...FLOODING WILL AGAIN BE A LIKELY
THREAT...ESPECIALLY ACROSS THE NORTHERN HALF OF NORTH TEXAS. WILL
HOLD OFF ON ISSUING A FLOOD WATCH AT THIS TIME BUT ONE WILL LIKELY
BE NEEDED BY FRIDAY NIGHT. SEVERE WEATHER /MAYBE A FEW ROUNDS OF
IT/ WILL BE POSSIBLE THIS WEEKEND ALONG AND AHEAD OF THE FRONT.
THE RAIN WILL COME TO AN END ON MONDAY AND WILL KEEP SLIGHT RAIN
CHANCES TUESDAY NIGHT AND WEDNESDAY AS ANOTHER UPPER LEVEL
DISTURBANCE MOVES THROUGH THE CENTRAL PLAINS. TEMPERATURES WILL COOL
BEHIND THE FRONT BUT WILL WARM BACK UP NEXT WEEK. 82/JLD
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 69 87 70 77 65 / 10 10 30 30 50
WACO, TX 70 84 71 83 69 / 10 10 10 20 30
PARIS, TX 68 82 68 78 63 / 10 10 30 40 60
DENTON, TX 70 86 69 75 62 / 10 10 30 30 50
MCKINNEY, TX 69 84 69 77 62 / 10 10 30 30 50
DALLAS, TX 70 86 70 78 65 / 10 10 20 30 50
TERRELL, TX 70 85 70 80 68 / 10 10 20 30 50
CORSICANA, TX 69 85 70 81 69 / 10 10 10 20 30
TEMPLE, TX 69 87 70 84 70 / 10 10 10 20 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
84/92
Hazardous weather outlook, Apr 30, 5:21 PM CST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT THU APR 30 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
621 PM CDT THU APR 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT NORTH OF INTERSTATE
20...THEN ACROSS ALL OF NORTH TEXAS SATURDAY THROUGH EARLY MONDAY.
SEVERE WEATHER AND FLASH FLOODING WILL BE POSSIBLE ONCE AGAIN
THIS WEEKEND.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY ACROSS ALL OF
NORTH TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Stephens
- When
- May 1, 12:00 AM CST to May 30, 11:59 PM CST
- Where
- Stephens forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Extreme Drought was observed across the county as defined by the U.S. Drought Monitor, but by the middle of the month only Severe Drought was observed.
Drought, Milam
- When
- May 1, 12:00 AM CST to May 30, 11:59 PM CST
- Where
- Milam forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Severe to Extreme Drought continued to be observed across the county as defined by the U.S. Drought Monitor.
Drought, Young
- When
- May 1, 12:00 AM CST to May 30, 11:59 PM CST
- Where
- Young forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Severe to Extreme Drought was observed across the county as defined by the U.S. Drought Monitor, but by the middle of the month only Severe Drought was observed.
Drought, Bell
- When
- May 1, 12:00 AM CST to May 30, 11:59 PM CST
- Where
- Bell forecast zone
- Crop damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Severe Drought continued to be observed across the county as defined by the U.S. Drought Monitor, but by the end of the month only Severe Drought was observed across the far southern portions of the county.
Drought, Eastland
- When
- May 1, 12:00 AM CST to May 30, 11:59 PM CST
- Where
- Eastland forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
Severe Drought continued to be observed across the county as defined by the U.S. Drought Monitor, but by the end of the month only Severe Drought was observed across the extreme northern portions of the county.
Drought, Palo Pinto
- When
- May 1, 12:00 AM CST to May 30, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Crop damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Severe Drought continued to be observed across the county as defined by the U.S. Drought Monitor.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Oklahoma, May 1 to 2, 20091 death · $391,000 · 1.75 in hail · 30 events
- Tornadoes and Hail in Alabama, May 1 to 3, 20091 injured · $1.1 million · EF1 · 62 events
- Tornadoes and Flash Flooding in Tennessee, May 1, 20093 injured · $1.3 million · EF1 · 11 events
- Drought in Texas, May 1 to 31, 2009$6.0 million · 3 events
- Flooding in Arkansas, May 1 to 31, 2009$2.5 million · 7 events
- Tornadoes and Flash Flooding in Arkansas, May 1 to 3, 2009$689,000 · EF0 · 26 events
- Flooding in Illinois, May 1 to 4, 2009$500,000 · 3 events
- Flood in Iowa, May 1 to 7, 2009$500,000 · 1 event
- Flood in Iowa, May 1, 2009$500,000 · 1 event
- Flash Flooding and Hail in Arkansas, May 1, 2009$200,000 · 3 in hail · 16 events
- Flash Flooding and Flooding in Alabama, May 1 to 2, 20091 injured · $47,000 · 1.25 in hail · 27 events
- Flooding in Indiana, May 1 to 29, 2009$76,000 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169079, 169080, 169081, 169082, 169083, 169084.